EconPapers    
Economics at your fingertips  
 

Evolutionary games and matching rules

Martin Kaae Jensen () and Alexandros Rigos
Additional contact information
Martin Kaae Jensen: University of Surrey

International Journal of Game Theory, 2018, vol. 47, issue 3, 707-735

Abstract: Abstract This study considers evolutionary games with non-uniformly random matching when interaction occurs in groups of $$n\ge 2$$ n ≥ 2 individuals using pure strategies from a finite strategy set. In such models, groups with different compositions of individuals generally co-exist and the reproductive success (fitness) of a specific strategy varies with the frequencies of different group types. These frequencies crucially depend on the matching process. For arbitrary matching processes (called matching rules), we study Nash equilibrium and ESS in the associated population game and show that several results that are known to hold for population games under uniform random matching carry through to our setting. In our most novel contribution, we derive results on the efficiency of the Nash equilibria of population games and show that for any (fixed) payoff structure, there always exists some matching rule leading to average fitness maximization. Finally, we provide a series of applications to commonly studied normal-form games.

Keywords: Evolutionary game theory; Evolutionarily stable strategy; ESS; Non-uniformly random matching; Assortative matching; Replicator dynamic (search for similar items in EconPapers)
Date: 2018
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://link.springer.com/10.1007/s00182-018-0630-1 Abstract (text/html)
Access to the full text of the articles in this series is restricted.

Related works:
Working Paper: Evolutionary Games and Matching Rules (2018) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:spr:jogath:v:47:y:2018:i:3:d:10.1007_s00182-018-0630-1

Ordering information: This journal article can be ordered from
http://www.springer. ... eory/journal/182/PS2

Access Statistics for this article

International Journal of Game Theory is currently edited by Shmuel Zamir, Vijay Krishna and Bernhard von Stengel

More articles in International Journal of Game Theory from Springer, Game Theory Society
Bibliographic data for series maintained by Sonal Shukla ().

 
Page updated 2019-04-09
Handle: RePEc:spr:jogath:v:47:y:2018:i:3:d:10.1007_s00182-018-0630-1